Alert archive / Tennessee / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 8, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jan 30, 2013, 2:05 AM CST for 5 counties in Tennessee. It was in force for 55 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 30, 2013, 2:05 AM CST (08:05 UTC)
- Expired
- Jan 30, 2013, 3:00 AM CST
- In force
- 55 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Hickman County, TN, Humphreys County, TN, Lewis County, TN, Perry County, TN, Wayne County, TN
The radar
The Nashville radar (KOHX), 136 km from the middle of the area, began a volume at 08:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 30, 2:12 AM CST | NON-TSTM WND DMG | Hohenwald, TN | TRANSFORMER BLOWN AND POWER LINES DOWN IN OAKDALE AREA NEAR HWY 412 |
| Jan 30, 2:12 AM CST | NON-TSTM WND DMG | Hohenwald, TN | TRANSFORMER BLOWN IN OAKDALE AREA NEAR HWY 412 |
| Jan 30, 2:26 AM CST | TORNADO | 8 Ene Lobelville, TN | NWS STORM SURVEY CONFIRMS AN EF-2 TORNADO IN HICKMAN COUNTY. THE TORNADO BEGAN NEAR WOLF CREEK RD WEST OF THE COBLE COMMUNITY AND ENDED BETWEEN BEAVERDAM ROAD AND HWY 50 SPANNING ABOUT 3 MILES. PATH WIDTH 300 YARDS. DAMAGE CONSISTED OF SNAPPED TREES... ALMOST |
| Jan 30, 2:32 AM CST | TORNADO | 6 N Waynesboro, TN | AN EF-1 TORNADO WAS SURVEYED NORTH OF WAYNESBORO ON HARRIS RD. |
| Jan 30, 2:35 AM CST | TSTM WND DMG | 10 W Centerville, TN | ROOF WAS REPORTED OFF A HOUSE AND VEHICLE DAMAGE WAS ALSO REPORTED IN THE COBLE COMMUNITY. |
| Jan 30, 2:35 AM CST | TSTM WND DMG | 8 W Centerville, TN | AT LEAST 15 HOUSES DAMAGED....SOME DESTROYED ALONG HWY 438....FROM HWY 50 WEST TO THE PERRY COUNTY LINE |
| Jan 30, 3:00 AM CST | TSTM WND DMG | Hohenwald, TN | SEVERAL TREES DOWNED ACROSS THE COUNTY WITH POWER OUTAGES THROUGHOUT THE COUNTY WITH SOME STRUCTURE DAMAGE ESPECIALLY IN HOHENWALD ON RUSH BRANCH ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 30 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 29, 10:07 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 8.1 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 91 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 520 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 345 m²/s²
- 0-3 km storm-relative helicity
- 364 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
533
WUUS54 KOHX 300805
SVROHX
TNC081-085-101-135-181-300900-
/O.NEW.KOHX.SV.W.0008.130130T0805Z-130130T0900Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
205 AM CST WED JAN 30 2013
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PERRY COUNTY IN MIDDLE TENNESSEE...
NORTHERN WAYNE COUNTY IN MIDDLE TENNESSEE...
WESTERN HICKMAN COUNTY IN MIDDLE TENNESSEE...
SOUTHEASTERN HUMPHREYS COUNTY IN MIDDLE TENNESSEE...
WESTERN LEWIS COUNTY IN MIDDLE TENNESSEE...
* UNTIL 300 AM CST
* AT 204 AM CST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
EXCESS OF 70 MPH. THE STORM WAS NEAR LINDEN...MOVING NORTHEAST AT
50 MPH.
* LOCATIONS IMPACTED INCLUDE...
WAYNESBORO...
LINDEN...
HOHENWALD...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A
STRONG BUILDING...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM WEDNESDAY MORNING FOR
CENTRAL TENNESSEE. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 1000
AM WEDNESDAY MORNING FOR CENTRAL TENNESSEE.
&&
LAT...LON 3591 8769 3597 8754 3599 8743 3540 8754
3540 8757 3520 8758 3517 8799 3539 8801
3541 8798 3542 8801 3548 8801 3549 8799
3553 8798 3558 8802 3572 8803
TIME...MOT...LOC 0805Z 244DEG 25KT 3559 8796
$$
FORECASTER:071 follow-up statement
661
WWUS54 KOHX 300816
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
216 AM CST WED JAN 30 2013
TNC081-085-101-135-181-300900-
/O.CON.KOHX.SV.W.0008.000000T0000Z-130130T0900Z/
PERRY TN-WAYNE TN-HICKMAN TN-HUMPHREYS TN-LEWIS TN-
216 AM CST WED JAN 30 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
LEWIS...SOUTHEASTERN HUMPHREYS...WESTERN HICKMAN...NORTHERN WAYNE AND
PERRY COUNTIES UNTIL 300 AM CST...
AT 213 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS
OF 70 MPH. THESE STORMS WERE LOCATED NEAR LINDEN...MOVING NORTHEAST AT
50 MPH.
LOCATIONS IMPACTED INCLUDE...
LINDEN...HOHENWALD AND LOBELVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
THESE STORMS HAVE A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE.
THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3591 8769 3597 8754 3599 8743 3540 8754
3540 8757 3520 8758 3517 8799 3539 8801
3541 8798 3542 8801 3548 8801 3549 8799
3553 8798 3558 8802 3572 8803
TIME...MOT...LOC 0814Z 244DEG 25KT 3562 8789
$$
07What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 29, 11:50 PM CST, 2 hours 15 minutes earlier.
Area forecast discussion, Jan 29, 11:50 PM CST, 2 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1150 PM CST TUE JAN 29 2013 .UPDATE...FOR 06Z AVIATION DISCUSSION. && .AVIATION...06Z AVIATION DISCUSSION. STILL GENERALLY BELIEVE THAT MAIN IMPACTS FROM A LINE OF STORMS MOVING THRU WRN TN AT THIS TIME WILL BEGIN IMPACTING CKV AROUND 30/07Z...BNA 30/08Z...AND CSV 30/11Z. SOME BRIEF HEAVY RAINFALL POTENTIAL WILL ALSO ACCOMPANY THE STRONGER STORMS...WITH SFC GUSTS TO 45KTS POSSIBLE IF NOT HIGHER...WITH ISO SVR TSTMS CERTAINLY NOT OUT OF THE QUESTION. STILL TIMING AND DURATION UNCERTAINTIES ABOUND...HOWEVER CKV/BNA CAN EXPECT THE STRONGEST STORMS TO MOVE OUT OF VCNTY 30/11-30/12Z. CSV MAY CONTINUE TO EXPERIENCE STRONGEST STORMS UNTIL AROUND 30/15Z. WINDS ARE STILL EXPECTED TO REMAIN AROUND 20 KTS WITH GUSTS TO 30 KTS FOR AREA THRU 30/24Z. CHANGE OVER TO ALL SHWRS IS EXPECTED W TO E DURING 30/18Z-31/00Z TOO. SOME WRAP AROUND MOISTURE POSSIBLE...ALONG WITH WEAK INSTABILITY ASSOCIATED WITH UPPER LEVEL TROUGH PASSAGE...TO SUPPORT A RAIN/SNOW MIX CSV FROM 31/02Z-31/06Z. && .PREV DISCUSSION.../ISSUED 839 PM CST TUE JAN 29 2013/ UPDATE... VWP CONTINUING TO SHOW A GRADUAL INCREASE IN WIND SPEEDS...PARTICULARLY SEVERAL THOUSAND FEET ABOVE GROUND. MODELS STILL INDICATING SOME LOWER LEVEL SUBSIDENCE OUT AHEAD OF THE CONVECTION TO OUR WEST. LATEST TN STATE ROUNDUP SHOWING SOME 30 TO 35 MPH GUSTS ACROSS WESTERN TN. THESE HIGHER SPEEDS WILL CONTINUE TO MOVE OUR WAY OVERNIGHT. CONVECTION WISE...TWO MAIN AREAS OF PRE FRONTAL FORCING INDICATED ACROSS CENTRAL AND EASTERN AR NOW. ITS LOOKING AS THOUGH THE LEADING LINE WILL REACH THE MS RIVER AROUND 04Z OR 05Z. THERE IS A LEADING AREA OF CONVECTION ACROSS NRN MS BUT IT APPEARS TO BE OUTRUNNING THE BETTER INSTABILITY AT THIS TIME. LATEST HRRR DATA SHOWS THE MAIN LINE OF STORMS REACHING THE TN RIVER AROUND 08Z. LATEST NAM DATA STILL SHOWING A GOOD DEAL OF INSTABILITY WITH NEG SHOWALTER VALUES TRAVERSING THE AREA. FURTHERMORE...HELICITY VALUES REMAIN QUITE HIGH. THUS...THE TORNADO WATCHES TO OUR WEST ARE LIKELY TO PROPAGATE EASTWARD OVERNIGHT. NAM CONTINUES TO RUN A FEW HOURS TOO SLOW WITH THE EXPECTED CONVECTION. NEAR 60 DEW POINTS NOW COVER THE BULK OF OUR AREA...WITH SOME LOWER TO MID 60S DEWPOINTS ACROSS SOUTHERN MIDDLE TN. NO ADDITIONAL UPDATES TO THE ZONES ARE NEEDED FOR NOW. THERE COULD STILL BE SOME PRE MIDNIGHT CONVECTION...BUT THE BULK OF THE ACTIVITY WILL BE AFTER MIDNIGHT. UPDATES TO COMMENCE WITH THE LIKELY INTRODUCTION OF CONVECTIVE WATCH BOXES LATER TONIGHT. PREV DISCUSSION... /ISSUED 614 PM CST TUE JAN 29 2013/ UPDATE...00Z AVIATION DISCUSSION. AVIATION...00Z AVIATION DISCUSSION. SFC PRESSURE GRADIENT WILL CONTINUE TO INCREASE AS APPROACHING COLD FRONTS MOVE INTO/ACROSS MID STATE DURING 30/12Z-30/24Z. ALSO...STRONG LOW LEVEL WIND SHEAR JUST OFF SFC WITH SLY WINDS 60KT-70KT EXPECTED THRU AROUND 30/12Z... WITH SOME SFC GUSTS TO AROUND 45KT EVEN POSSIBLE ALONG LEADING EDGE. A LINE OF STORMS...AT LEAST IN VCNTY OF COLD FRONTAL PASSAGE...AND MAY ALSO FORM OUT AHEAD...AS MOISTURE...INSTABILITY...AND LIFTING MECHANISMS COME INTO PLAY...AND THEN QUICKLY MOVE NEWD. EXPECT IMPACTS AT CKV AROUND 30/07Z... BNA 30/08Z...AND CSV 30/11Z. SOME HEAVY RAINFALL WILL ALSO ACCOMPANY THE STRONGER STORMS WITH SVR TSTMS POSSIBLY ALSO OUT AHEAD AND EMBEDDED IN LINE. TIMING AND DURATION OF THE LINE OF STORMS IS STILL UNCERTAIN...HOWEVER CKV/BNA CAN EXPECT THE STRONGEST STORMS TO MOVE OUT OF THE AREA BETWEEN 30/11-30/12Z. CSV MAY CONTINUE TO EXPERIENCE STRONGEST STORMS UNTIL AROUND 30/15Z. WINDS ARE STILL EXPECTED TO REMAIN AROUND 20 KTS WITH GUSTS TO 30 KTS FOR AREA THRU 30/24Z. CHANGE OVER TO ALL SHWRS IS EXPECTED W TO E DURING THE 30/18Z-30/24Z TOO. PREV DISCUSSION.../ISSUED 536 PM CST TUE JAN 29 2013/ UPDATE... MAIN FRONTAL BOUNDARY EXTENDS FROM CENTRAL MO SW THROUGH EASTERN OK. SEVERAL PRE FRONTAL BOUNDARIES IN ADVANCE OF THIS FEATURE WITH THE MAIN LINE OF CONVECTION CURRENTLY OVER NW AR. INSTABILITY AXIS WILL CONTINUE TO TRANSFER EASTWARD OVERNIGHT WITH THE MAIN LINE OF STORMS REACHING FAR WESTERN TN BETWEEN 03Z AND 07Z. IN ADVANCE OF THIS HOWEVER...CONVECTION STILL POSSIBLE AND WE ARE ALREADY SEEING SOME SHOWER AND TSTM ACTIVITY INTO PORTIONS OF EASTERN AR. GFS LOOKING A LITTLE FAST WITH THE MAIN LINE WHILE THE NAM MAY BE A LITTLE SLOW. BUT...THE MODELS ARE IN AGREEMENT WITH A VERY STRONG LINEAR OMEGA FIELD MATCHING UP WITH A POWERFUL 70-80 KT 850 MB JET. FURTHERMORE...SHOWALTERS AT OR JUST BELOW ZERO WILL ALIGN WITH AN IMPRESSIVE LOW TO MID LEVEL THETA-E AXIS TO HELP PROPEL THE CONVECTION. IN ADDITION TO THE SEVERE WEATHER THREAT...THE PRESSURE GRADIENT IS EXPECTED TO TIGHTEN UP BETWEEN NOW AND THROUGH 06Z. GOOD LOWER LEVEL SUBSIDENCE IS INDICATED AS THE WINDS ALOFT BEGIN TO STRENGTHEN. THUS...GUSTS TO 35 OR 40 MPH SHOULD BE EASY TO REACH OVERNIGHT. FOR THE UPDATE...WILL ATTEMPT TO ADJUST GRIDS SO AS TO INCREASE THE WIND SPEEDS IN THE ZONE TEXT. REMAINDER OF FCST IS IN GOOD SHAPE. THREAT OF STORMS DOES EXIST AHEAD OF THE MAIN LINE SO WILL LEAVE THE DAMAGE POTENTIAL IN PRIOR TO MIDNIGHT FOR NOW. UPDATE OUT SHORTLY. PREV DISCUSSION... /ISSUED 349 PM CST TUE JAN 29 2013/ DISCUSSION... THE FRONTAL PASSAGE AND ASSOCIATED SQUALL LINE WILL BE THE FOCUS OF THE FORECAST. LOW LEVEL WINDS ARE EXPECTED TO CONTINUE TO INCREASE AHEAD OF THE APPROACHING SYSTEM. A WIND ADVISORY CONTINUES FOR AREAS WEST OF THE PLATEAU UNTIL 6 PM WEDNESDAY...WHILE AREAS ALONG THE PLATEAU ARE UNDER A WIND ADVISORY STARTING AT 6 PM TONIGHT AND LASTING THROUGH 9 PM WEDNESDAY. SUSTAINED 25 MPH WINDS ARE POSSIBLE WITH GUSTS TO 45 MPH. PLENTY OF MOISTURE AND WARM AIR WILL CONTINUE TO SURGE INTO MIDDLE TN AHEAD OF THE SYSTEM. A FEW ISOLATED SHOWERS MAY BE POSSIBLE AHEAD OF THE LINE...BEFORE MIDNIGHT. HOWEVER THE MAIN THREAT REMAINS WITHIN AND AROUND THE EXPECTED SQUALL LINE...WITH THE MAIN CONCERNS BEING DAMAGING STRAIGHT LINE WINDS AND QLCS TORNADOES. THE ETA OF THE MAIN ACTIVITY WILL BE 11 PM TO 2 AM FOR AREAS NEAR THE TENNESSEE RIVER....1 AM TO 4 AM FOR AREAS ALONG THE I-65 CORRIDOR AND 4 AM TO 9 AM FOR AREAS ALONG AND NEAR THE CUMBERLAND PLATEAU. PWAT VALUES STILL REMAIN RELATIVELY HIGH FOR THIS TIME OF YEAR, HOWEVER DUE TO THE RATHER QUICK MOVEMENT OF THE STORM SYSTEM FLOODING DOES NOT APPEAR TO BE A MAJOR ISSUE. 1 TO 1.5 INCHES OF RAINFALL WILL BE POSSIBLE ACROSS THE AREA WITH LOCALLY HIGHER AMOUNTS WITHIN THE STRONGEST CELLS. BECAUSE THE GROUND WILL BE FAIRLY SATURATED EVEN SUB-SEVERE WIND GUSTS COULD CAUSE TREES TO TOPPLE OVER. THE MAIN LINE OF STORMS IS EXPECTED TO EXIT THE PLATEAU BY MID MORNING ON WEDNESDAY. SOME SHOWERS MAY LINGER AROUND THE MID STATE INTO THE AFTERNOON...AFTER THE DEPARTURE OF THE MAIN LINE OF STORMS...BUT BY LATE AFTERNOON THE WINDS WILL BEGIN TO SHIFT FROM SOUTHERLY TO WESTERLY...USHERING COLDER DRIER AIR INTO THE AREA FROM THE WEST. BY WEDNESDAY NIGHT PRECIPITATION WILL TAPER OFF WEST TO EAST...WITH A RAIN SNOW MIX TRANSITIONING TO LIGHT SNOW SHOWERS OR FLURRIES OVER THE PLATEAU AND HIGHER TERRAIN LATE. COLD AIR ADVECTION PEAKS WITH 850MB TEMPS DROPPING TO ABOUT -8C ON WEDNESDAY AS BROAD UPPER TROUGH OVER THE CONUS PERSISTS. EXPECT MARGINAL WARMING ON THURSDAY BEFORE A WEAK BUT QUICK MOVING SHORTWAVE ROTATES AROUND THE TROUGH THURSDAY NIGHT BRINGING THE POSSIBILITY OF LIGHT SNOWFALL TO THE AREA. LACK OF MOISTURE SHOULD KEEP ACCUMULATIONS DOWN...RANGING FROM A DUSTING TO A HALF INCH OVER THE LOWER ELEVATIONS...TO AROUND AN INCH OVER PORTIONS OF THE PLATEAU. THIS SYSTEM COULD STRENGTHEN OR WEAKEN WITH SUBSEQUENT MODEL RUNS...SO EXPECT CHANGES AS THE FORECAST TIME DRAWS NEAR. FOR FRIDAY...NORTHWESTERLY WINDS OF 5-10KTS ALONG WITH COLD AIR ADVECTION DROPPING 925MB TEMPS TO -8C TO -12C SHOULD MAKE FOR AN UNPLEASANT DAY. BUNDLE UP. BY THE WEEKEND...THE UPPER TROUGH LIFTS SLIGHTLY ALLOWING FOR A BIT OF WARMING...BUT ANOTHER WEAK SHORTWAVE ROTATES AROUND AND BRINGS PRECIPITATION BACK TO THE MID-STATE. THE WARMING SHOULD BE ENOUGH TO CHANGE EXPECTED PRECIP TO LIGHT RAIN SHOWERS...THOUGH A RAIN-SNOW MIX IS EXPECTED OVER THE HIGHER TERRAIN. LONG-RANGE MODELS INDICATE AN UPPER TROUGH WILL DEVELOP OVER THE CENTRAL STATES ALLOWING FOR A SOUTHERLY FLOW TO BRING WARM AND MOIST AIR BACK TO THE MID-STATE. AT THIS POINT ITS UNCERTAIN HOW MUCH WILL OCCUR...SO WILL LIMIT WEATHER TO CHANCE OF RAIN SHOWERS...AND WILL MONITOR MODEL UPDATES FOR THUNDERSTORM POTENTIAL. && .OHX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 9 PM CST WEDNESDAY FOR TNZ011-032>034-065- 066-078>080. WIND ADVISORY UNTIL 6 PM CST WEDNESDAY FOR TNZ005>010-022>031- 056>064-075-077-093>095. && 31
Hazardous weather outlook, Jan 29, 11:06 AM CST, 14 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 1106 AM CST TUE JAN 29 2013 TNZ005>011-022>034-056>066-075-077>080-093>095-301715- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 1106 AM CST TUE JAN 29 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS FOR WESTERN PARTS OF MIDDLE TENNESSEE TONIGHT...IN AREAS GENERALLY WEST OF A LINE FROM ADAMS...TO CENTERVILLE...TO WAYNESBORO. DAMAGING STRAIGHT LINE WINDS...AND ISOLATED TORNADOES...ARE EXPECTED TO OCCUR WITH A SQUALL LINE AS IT PUSHES ACROSS THE TENNESSEE RIVER THIS EVENING...AFTER SUNSET. A SLIGHT RISK FOR SEVERE THUNDERSTORMS EXISTS OVER THE REMAINDER OF MIDDLE TENNESSEE TONIGHT. REMEMBER...TORNADOES ARE HARD TO SEE AT NIGHT...WHICH MAKES THEM ESPECIALLY DANGEROUS. THEREFORE...YOU SHOULD STAY TUNED TO A RELIABLE SOURCE OF WEATHER INFORMATION WHEN SEVERE WEATHER MOVES IN...AND LISTEN FOR ANY SEVERE WEATHER WATCHES OR WARNINGS THAT MIGHT BE ISSUED FOR YOUR AREA. A WIND ADVISORY IS IN EFFECT FOR STRONG WINDS THIS AFTERNOON AND TONIGHT...WITH GUSTS INCREASING FROM 35 MPH THIS AFTERNOON...TO OVER 45 MPH TONIGHT. THESE STRONG WINDS WILL OCCUR EVEN BEFORE THE THUNDERSTORMS ARRIVE LATER THIS EVENING AND TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR AREAS EAST OF INTERSTATE 65 WEDNESDAY MORNING. IN ADDITION...A WIND ADVISORY REMAINS IN EFFECT UNTIL 900 PM WEDNESDAY...WITH GUSTY WINDS CONTINUING EVEN AFTER THE THUNDERSTORMS HAVE PASSED. .SPOTTER CALL TO ACTION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS WILL LIKELY BE NEEDED TONIGHT AND WEDNESDAY MORNING...AS OUR POTENTIAL FOR SEVERE WEATHER DEVELOPS. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 19
In the hours before
Local storm report, Jan 30, 1:25 AM CST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
125 AM CST WED JAN 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0121 AM NON-TSTM WND DMG ETHRIDGE 35.32N 87.30W
01/30/2013 LAWRENCE TN BROADCAST MEDIA
TREE DOWN ON MAIN ST NEAR RAILROAD TRACKS IN ETHRIDGE
&&
EVENT NUMBER OHX1300050
TB12Local storm report, Jan 30, 1:40 AM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
140 AM CST WED JAN 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 AM NON-TSTM WND DMG 7 NW DICKSON 36.15N 87.47W
01/30/2013 DICKSON TN AMATEUR RADIO
POWER LINES DOWN ON YELLOWCREEK RD AT SKEETERS MARKET.
&&
EVENT NUMBER OHX1300052
TB12Local storm report, Jan 30, 1:45 AM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
145 AM CST WED JAN 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0144 AM NON-TSTM WND DMG 5 W NASHVILLE 36.17N 86.87W
01/30/2013 DAVIDSON TN EMERGENCY MNGR
HALF DOZEN REPORTS OF TREES AND POWER LINES DOWN ACROSS
WESTERN DAVIDSON COUNTY
&&
EVENT NUMBER OHX1300053
TB12The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 30, 12:56 AM CST | Severe Thunderstorm Warning | OHX | Benton, Houston, Humphreys, Stewart | 49 min |
| Jan 30, 1:06 AM CST | Severe Thunderstorm Warning | OHX | Benton, Humphreys | 39 min |
| Jan 30, 1:31 AM CST | Severe Thunderstorm Warning | OHX | Houston, Montgomery, Stewart | 44 min |
| Jan 30, 1:53 AM CST | Tornado Warning | OHX | Benton, Humphreys, Perry | 37 min |
| Jan 30, 2:22 AM CST | Tornado Warning | OHX | Dickson, Hickman, Humphreys | 38 min |
| Jan 30, 2:23 AM CST | Tornado Warning | OHX | Lawrence, Lewis, Perry, Wayne | 37 min |
| Jan 30, 2:33 AM CST | Tornado Warning | OHX | Dickson, Hickman, Lewis, Perry | 42 min |
| Jan 30, 2:40 AM CST | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Montgomery, Robertson, Williamson | 35 min |
| Jan 30, 2:46 AM CST | Severe Thunderstorm Warning | OHX | Dickson, Giles, Hickman, Lawrence, Lewis, Maury and 2 more | 44 min |
| Jan 30, 2:51 AM CST | Tornado Warning | OHX | Cheatham, Davidson, Dickson, Hickman, Williamson | 39 min |
| Jan 30, 2:53 AM CST | Tornado Warning | OHX | Cheatham, Davidson | 37 min |
| Jan 30, 2:56 AM CST | Tornado Warning | OHX | Hickman, Lewis, Maury | 34 min |
| Jan 30, 3:01 AM CST | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Macon, Robertson, Rutherford, Sumner and 3 more | 59 min |
| Jan 30, 3:05 AM CST | Tornado Warning | OHX | Robertson, Sumner | 25 min |
| Jan 30, 3:16 AM CST | Tornado Warning | OHX | Davidson, Sumner, Wilson | 29 min |
| Jan 30, 3:16 AM CST | Tornado Warning | OHX | Marshall, Maury, Williamson | 44 min |
| Jan 30, 3:26 AM CST | Severe Thunderstorm Warning | OHX | Bedford, Coffee, Giles, Lawrence, Marshall, Maury and 2 more | 64 min |
| Jan 30, 3:27 AM CST | Tornado Warning | OHX | Davidson, Rutherford, Williamson, Wilson | 33 min |
| Jan 30, 3:35 AM CST | Tornado Warning | OHX | Macon, Smith, Sumner, Trousdale, Wilson | 40 min |
| Jan 30, 3:44 AM CST | Severe Thunderstorm Warning | OHX | Cannon, Clay, DeKalb, Jackson, Macon, Putnam and 5 more | 61 min |
| Jan 30, 3:46 AM CST | Tornado Warning | OHX | Bedford, Marshall, Rutherford, Williamson | 29 min |
| Jan 30, 3:53 AM CST | Tornado Warning | OHX | Cannon, DeKalb, Rutherford, Smith, Wilson | 37 min |
| Jan 30, 3:56 AM CST | Tornado Warning | OHX | Bedford, Giles, Marshall, Maury | 34 min |
| Jan 30, 4:09 AM CST | Tornado Warning | OHX | Clay, Jackson, Overton | 36 min |
| Jan 30, 4:16 AM CST | Tornado Warning | OHX | Bedford, Cannon, Coffee, Rutherford, Warren | 29 min |
| Jan 30, 4:28 AM CST | Severe Thunderstorm Warning | OHX | Bedford, Cannon, Coffee, Giles, Grundy, Lawrence and 5 more | 62 min |
| Jan 30, 4:33 AM CST | Tornado Warning | OHX | Cannon, DeKalb, Jackson, Overton, Putnam, Smith and 1 more | 27 min |
| Jan 30, 4:42 AM CST | Severe Thunderstorm Warning | OHX | Clay, Cumberland, DeKalb, Fentress, Jackson, Overton and 3 more | 78 min |
| Jan 30, 4:42 AM CST | Tornado Warning | OHX | Bedford, Cannon, Coffee, Rutherford, Warren | 48 min |
| Jan 30, 4:43 AM CST | Tornado Warning | OHX | Bedford, Coffee, Grundy, Marshall | 47 min |
| Jan 30, 5:24 AM CST | Severe Thunderstorm Warning | OHX | Bedford, Cannon, Coffee, Cumberland, Grundy, Rutherford and 3 more | 66 min |
| Jan 30, 5:30 AM CST | Tornado Warning | OHX | Cannon, Coffee, Grundy, Van Buren, Warren | 45 min |
| Jan 30, 5:57 AM CST | Severe Thunderstorm Warning | OHX | Cumberland, Fentress, Overton, Pickett, Putnam, White | 63 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.